MAUDE Adverse Event Report: OPSENS OPTOWIRE III; CORONARY PRESSURE GUIDEWIRE

OPSENS OPTOWIRE III; CORONARY PRESSURE GUIDEWIRE
Model Number III
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Optowire iii was returned under rma number (b)(4).Investigation of the returned optowire showed that the guidewire was fractured at 30cm from its distal end, in the proximal joint of the shaft portion of the device.The characteristics of the fracture indicated that the guidewire broke from fatigue.The guidewire would have failed from repeated pull/push or from excessive torquing as the guidewire showed sign of excessive torsion at the fracture point.No evidence of manufacturing issue or material defect was observed.Based on the observations made on the optowire, it is believed that the weld linking the intermediate section and the shaft of wire was positioned in the apex of the guiding catheter where the most important curvature of the wire would occur.It is believed that the wire was torqued excessively to generate such a break in the wire.Review of device history records confirmed that the optowire iii had been released as per specification.Based on the available event information, the cause of the failure was likely related to the usage of the device beyond the recommendations provided in the instructions for use (ifu).Usage of the optowire of is recommended with guiding catheter.As per ifu: advance the optowire through guiding catheter using the appropriate guidewire introducer.All potential risks associated with the event are disclosed in the optowire iii instructions for use (ifu): -if resistance occurs and the cause of resistance cannot be determined, do not move or torque the optowire.Stop the procedure, determine the cause of resistance under fluoroscopy and take appropriate action.Optowire should be manipulated only under fluoroscopy.Care should be taken when manipulating a guidewire inside a vessel during device placement and removal.Observe optowire movement in the vessels.Before an optowire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque an optowire without observing corresponding movement of the tip; otherwise, vessel trauma may occur.Never advance an optowire against resistance without first determining the reason for the resistance under fluoroscopy.Excessive force against resistance may result in damage to the wire and/or to the vessel.If resistance occurs and the cause of resistance cannot be determined, do not move or torque the optowire.Stop the procedure, determine the cause of resistance under fluoroscopy and take appropriate action.Do not use the optowire if any portion of the device or packaging appears damaged, if any portion of the sterile pouch has been opened or if product is expired.Confirm the compatibility of the guidewire diameter with the interventional device before actual use.
 
Event or Problem Description
On june 16, we were made aware by the alberta health service of a wire that broke into 2 pieces.The guidewire was not fully inserted into the patient and was removed.A replacement wire was then opened and used.No serious harm was reported.The event occurred on june 10.

Brand Name
OPTOWIRE III
Common Device Name
CORONARY PRESSURE GUIDEWIRE
Manufacturer (Section D)
OPSENS
750 blvd du parc technologique
québec, québec G1P 4 S3
CA  G1P 4S3
Manufacturer (Section G)
OPSENS
750 blvd du parc technologique
québec, québec G1P 4 S3
CA   G1P 4S3
Manufacturer Contact
louis grenier
750 blvd du parc technologique
québec, québec G1P 4-S3
CA   G1P 4S3
MDR Report Key22520049
Report Number3008061490-2025-00002
Device Sequence Number12920031
Product Code DXO
UDI-Device Identifier07540184010325
UDI-Public(01)07540184010325(11)250203(17)280203(10)OW-2791B
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIII
Device Catalogue NumberF1032
Device Lot NumberOW-2971B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown